Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 8, 2012, 3:59 PM CST for Cherokee County, Muskogee County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2012, 3:59 PM CST (21:59 UTC)
- Expired
- Mar 8, 2012, 4:30 PM CST
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
Counties Cherokee County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 61 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
799
WWUS84 KTSA 082159
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CST THU MAR 8 2012
OKZ068-070-082230-
CHEROKEE OK-MUSKOGEE OK-
359 PM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE
AT 359 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BRAGGS...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GREENLEAF
STATE PARK...BRAGGS...FORT GIBSON...PUMPKIN CENTER...CHEROKEE LANDING
STATE PARK...TAHLEQUAH AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL.
LAT...LON 3591 9480 3583 9481 3563 9508 3564 9512
3560 9513 3549 9528 3569 9552 3582 9530
3581 9527 3586 9523 3603 9491
TIME...MOT...LOC 2159Z 233DEG 48KT 3568 9525
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 8, 3:00 PM CST, 59 minutes earlier.
Area forecast discussion, Mar 8, 3:00 PM CST, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 300 PM CST THU MAR 8 2012 .DISCUSSION... COLD FRONT HAS MOVED WELL SOUTH AND EAST OF THE FORECAST AREA THIS AFTERNOON WITH SCATTERED RAIN SHOWERS AND A FEW THUNDERSTORMS OCCURRING ACROSS THE AREA. THERE HAVE BEEN NUMEROUS REPORTS OF SLEET/HAIL ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. AS OF MID-AFTERNOON...THE THUNDERSTORMS WERE MAINLY CONFINED TO SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS WHERE THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL FOR THE REMAINDER OF THE AFTERNOON. THE RAIN IS EXPECTED TO EXIT MOST OF THE AREA TONIGHT AS DRIER AIR INFILTRATES THE AREA IN THE WAKE OF THE COLD FRONT. THE CHANCES OF SHOWERS AND A FEW THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND THROUGH THE REMAINDER OF THE WEEKEND AS THE MID-LEVEL LOW OVER THE SOUTHWESTERN UNITED STATES ORGANIZES AND EJECTS NORTHEAST OUT INTO THE PLAINS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END SUNDAY NIGHT AS THE MID-LEVEL LOW MOVES INTO THE MISSISSIPPI VALLEY. THE HEAVIEST RAIN WITH THIS SYSTEM WILL BE SATURDAY NIGHT INTO SUNDAY WITH ANOTHER 1 TO 2 INCHES OF RAINFALL POSSIBLE. WILL OPT TO KEEP THE REMAINDER OF THE FORECAST DRY FOR NOW WITH HIGH PRESSURE PREVAILING AT THE SURFACE AND ALOFT. TEMPERATURES WILL BE MUCH WARMER WITH HIGH EXPECTED TO BE IN THE 70S AND POSSIBLY 80S. && .PRELIMINARY POINT TEMPS/POPS... TUL 36 64 37 57 / 20 10 10 40 FSM 36 61 37 62 / 70 10 10 40 MLC 38 63 38 55 / 70 10 20 60 BVO 32 66 32 62 / 20 0 10 30 FYV 33 62 31 62 / 40 10 10 30 BYV 33 60 34 61 / 30 0 10 30 MKO 35 63 36 56 / 40 10 10 50 MIO 34 63 36 65 / 20 0 10 30 F10 37 64 39 53 / 50 10 20 60 HHW 41 59 41 55 / 80 20 40 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....10
Hazardous weather outlook, Mar 8, 1:13 PM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 113 PM CST THU MAR 8 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 113 PM CST THU MAR 8 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A COLD FRONT HAS MOVED THROUGH ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DIMINISH THIS AFTERNOON AND THE THREAT OF HEAVY RAINFALL IS SHIFTING TO THE EAST AND SOUTH OF THE AREA. A BRIEF PERIOD OF SLEET WILL BE POSSIBLE ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BUT WITH TEMPERATURES WELL ABOVE FREEZING...NO TRAVEL IMPACTS ARE EXPECTED. NORTH WINDS WILL OCCASIONALLY GUST TO NEAR OR ABOVE 30 MILES AN HOUR THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL STORM SYSTEM MOVING NORTHEAST FROM NEW MEXICO OVER THE WEEKEND WILL COMBINE WITH A WARM FRONTAL BOUNDARY MOVING NORTH FROM TEXAS TO BRING INCREASING RAIN AND THUNDERSTORMS CHANCES OVER THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Mar 8, 11:45 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1145 AM CST THU MAR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL TAHLEQUAH 35.92N 94.97W
03/08/2012 E0.75 INCH CHEROKEE OK BROADCAST MEDIA
PUBLIC REPORTS OF PEA TO DIME SIZED HAIL AROUND TAHLEQUAH
RELAYED BY MEDIA.
&&
NMMSpecial weather statement, Mar 8, 1:53 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CST THU MAR 8 2012
ARZ029-OKZ076-082030-
LE FLORE OK-SEBASTIAN AR-
153 PM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CST
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 154 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
HARTFORD...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARTFORD...MIDLAND...MANSFIELD...HUNTINGTON AND BURNVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3513 9410 3514 9413 3509 9414 3498 9448
3504 9453 3525 9418 3514 9408
TIME...MOT...LOC 1954Z 239DEG 39KT 3503 9446Special weather statement, Mar 8, 2:55 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 PM CST THU MAR 8 2012
OKZ049-073-075-082200-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
255 PM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHWESTERN PUSHMATAHA AND
SOUTHWESTERN LATIMER
AT 255 PM CST...A STRONG THUNDERSTORM WAS LOCATED 23 MILES WEST OF
DUNBAR...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DUNBAR...
STANLEY...CLAYTON...CLAYTON LAKE STATE PARK...TUSKAHOMA AND YANUSH.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3450 9579 3451 9578 3451 9568 3459 9568
3459 9570 3460 9571 3481 9536 3459 9517
3435 9578
TIME...MOT...LOC 2055Z 239DEG 39KT 3438 9590Special weather statement, Mar 8, 3:19 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CST THU MAR 8 2012
OKZ071-073-074-082145-
HASKELL OK-MCINTOSH OK-PITTSBURG OK-
319 PM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...SOUTHEASTERN MCINTOSH AND NORTHEASTERN
PITTSBURG
AT 319 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
CROWDER...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADIAN
AND ARROWHEAD STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3539 9537 3535 9534 3530 9535 3530 9531
3528 9530 3508 9575 3514 9580
TIME...MOT...LOC 2119Z 236DEG 47KT 3515 9569Local storm report, Mar 8, 3:51 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
351 PM CST THU MAR 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL YANUSH 34.71N 95.31W
03/08/2012 E1.00 INCH LATIMER OK PUBLIC
&&
JDSSpecial weather statement, Mar 8, 3:59 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CST THU MAR 8 2012
OKZ068-070-082230-
CHEROKEE OK-MUSKOGEE OK-
359 PM CST THU MAR 8 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE
AT 359 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BRAGGS...MOVING NORTHEAST AT 55 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GREENLEAF
STATE PARK...BRAGGS...FORT GIBSON...PUMPKIN CENTER...CHEROKEE LANDING
STATE PARK...TAHLEQUAH AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME TO PENNY SIZE HAIL.
LAT...LON 3591 9480 3583 9481 3563 9508 3564 9512
3560 9513 3549 9528 3569 9552 3582 9530
3581 9527 3586 9523 3603 9491
TIME...MOT...LOC 2159Z 233DEG 48KT 3568 9525The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 11:13 AM CST | Special Weather Statement | TSA | Cherokee | 32 min |
| Mar 8, 2:55 PM CST | Special Weather Statement | TSA | Pushmataha | 65 min |
| Mar 8, 3:01 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 59 min |
| Mar 8, 3:19 PM CST | Special Weather Statement | TSA | McIntosh | 26 min |
| Mar 8, 3:40 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 65 min |
| Mar 8, 4:21 PM CST | Special Weather Statement | TSA | Adair, Cherokee | 24 min |
| Mar 8, 4:47 PM CST | Special Weather Statement | TSA | Creek | 28 min |
| Mar 8, 5:00 PM CST | Special Weather Statement | TSA | LeFlore | 45 min |
| Mar 8, 5:33 PM CST | Special Weather Statement | TSA | LeFlore | 42 min |
| Mar 8, 5:03 AM CST | Special Weather Statement | TSA | Sebastian | 42 min |
| Mar 8, 1:53 PM CST | Special Weather Statement | TSA | Sebastian | 37 min |
| Mar 8, 4:31 PM CST | Special Weather Statement | TSA | Sebastian | 29 min |
| Mar 8, 4:52 PM CST | Special Weather Statement | TSA | Benton | 23 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.